Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Advice for Moms Advice for Moms

New Birth Control - Help?

Posted by on May. 6, 2012 at 8:42 PM
  • 8 Replies

This past week (Thursday) I had my Mirena IUD taken out and was prescribed a pill as my new form of birth control. I haven't had my period in over 3 years because of the IUD, so the Dr told me to start taking the pill this Sunday since we werent sure when my cycle starts. 

The problem? Well, today is Sunday, I took the pill, and this evening I started my period. So now what? Do I continue taking the pill or switch to the "off" week pills now? 

by on May. 6, 2012 at 8:42 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
bamababe1975
by Gold Member on May. 7, 2012 at 10:35 AM

 I'm not sure, but you could call your doctor and ask?

proudmommy690
by Bronze Member on May. 7, 2012 at 10:36 AM
do not stop or change to the "off" week. keep taking them like you are now.. sun, mon, tues...etc.
Posted on CafeMom Mobile
alyssas-mommy
by Member on May. 7, 2012 at 10:38 AM
No you are suppose to start the pill when u start your period anyways. If u read the papers that came with it it tells you that. If u start that day you wont need back up once your off your peiord. Unlike someone that starts the pill the sun after it stops.
Posted on CafeMom Mobile
LindaClement
by on May. 7, 2012 at 10:54 AM

Continue taking the pill. 

Breakthrough bleeding is normal in any change of prescription, but you will not be protected from ovulating by bleeding and not taking the hormones.

ZakkarysMom
by Silver Member on May. 7, 2012 at 10:30 PM
Not sure but good luck to you. :)
Posted on CafeMom Mobile
trebelcleff
by on May. 7, 2012 at 10:46 PM

That happened to me after I got off the shot and onto the pill.  I stopped taking them mid-cycle to let my body take care of it, then started a new pack the following Sunday.  I kept the half pack and would use it when I either lost a pill (I dropped a couple in the trash on occasion) or if I waited too long to pick up more packs.

But I digress... my point is that I personally think that if your body is trying to get rid of "waste", I'd let it.  Be careful having sex when you start the new pack though since it can take a bit for the pill to become fully effective (sometimes).

marisab
by on Feb. 20, 2013 at 2:49 PM

BUMP!

mommadana
by on Feb. 20, 2013 at 2:55 PM

Keep taking them as your Dr prescribed and you can call your Dr if you become concerned if a continuous period, it happens sometimes...

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN